MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610135
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not implanted.The actual device has not been received for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that when the angio-seal device was removed from the packaging, the collagen was already visible and out of the bypass tube.A new angio-seal from the same lot number was opened and was deployed successfully.It was a complex coronary procedure.The patient was unharmed as the device did not touch the patient.No other equipment or devices were being used with the angio-seal device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.One 8fr angioseal evolution device was returned for evaluation.The carrier tube assembly was received with an anchor exposed.The aluminium pouch and bypass tube was not returned.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.Based on the investigation results it is likely that the reported event may be related to the improper opening of the foil pouch or mishandling of the tip of the carrier tube after opening the pouch.Past complaint records have shown that if the foil pouch is not opened completely when attempting to remove the carrier tube assembly, the bypass tube can become dislodged.However, the foil pouch was not returned to confirm this.The angio-seal ifu states "remove the angio-seal device contents from the foil package by opening the package at the arrow indicator taking care to pull the foil seal apart completely before removing the angio-seal device.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on august 25, 2018.The patient was reported to be stable after the procedure was completed.

Brand Name
8F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key7812259
Report Number2243441-2018-00096
Device Sequence Number1271714
Product Code MGB
UDI-Device Identifier00389701011776
UDI-Public00389701011776
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue NumberC610135
Device Lot Number6259184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer08/25/2018
08/31/2018
Initial Report FDA Received Date08/24/2018
Supplement Report FDA Received Date08/30/2018
09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight84